Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 16, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 25, 2007, 1:40 PM CDT for Brazoria County, Texas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 1:40 PM CDT (18:40 UTC)
- Expired
- Jun 25, 2007, 2:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
County Brazoria County, TX
The radar
The Houston radar (KHGX), 20 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3155 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KHGX 251841
TORHGX
TXC039-251900-
/O.NEW.KHGX.TO.W.0016.070625T1840Z-070625T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
140 PM CDT MON JUN 25 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BRAZORIA COUNTY IN SOUTHEAST TEXAS
* UNTIL 200 PM CDT
* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM
WAS LOCATED 4 MILES SOUTH SOUTHWEST OF PEARLAND...MOVING NORTH AT
15 TO 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEARLAND...
BROOKSIDE VILLAGE...
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2955 9524 2955 9523 2947 9524 2946 9523
2946 9528 2944 9529 2944 9535 2959 9537
2960 9529
$$1 follow-up statement
000
WWUS54 KHGX 251859
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
158 PM CDT MON JUN 25 2007
TXC039-251903-
/O.EXP.KHGX.TO.W.0016.000000T0000Z-070625T1900Z/
BRAZORIA TX-
158 PM CDT MON JUN 25 2007
...THE TORNADO WARNING FOR BRAZORIA COUNTY WILL BE ALLOWED TO
EXPIRE AT 2 PM...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING IS MOVING INTO
SOUTHERN HARRIS COUNTY AND IS NO LONGER SHOWING ANY SIGNIFICANT
ROTATION OR TORNADIC SIGNATURES.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 2955 9524 2955 9523 2947 9524 2946 9523
2946 9528 2944 9529 2944 9535 2959 9537
2960 9529
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 25, 9:37 AM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 9:37 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
937 AM CDT MON JUN 25 2007
.DISCUSSION...
CURRENT FCST IS IN GOOD SOGGY SHAPE. PRECIP IS MOVING AS EXPECTED
SO DONT ANTICIPATE MANY FLOOD ISSUES TODAY EXCEPT MAYBE AT THE
USUAL LOW LYING URBAN SPOTS SHOULD ANY TRAINING SET UP. JUST GOING
TO TWEAK THE GRIDS BASED ON LATEST RADAR/SATELLITE/TEMP SNAPSHOT
AND RESEND. 47
&&
.PREV DISCUSSION... /ISSUED 343 AM CDT MON JUN 25 2007/
DISCUSSION...
CONVECTION OVER NORTHWEST GULF ALTHOUGH NOT INCREASING IN COVERAGE
(YET) GETTING STRONGER THE PAST FEW HOURS. LOWER LEVEL CONVERGENCE
NOTED NEAR THE COAST AND THIS HAS BEEN EVIDENCED BY CELLS GETTING
STRONGER AS IT APPROACH COASTAL REGION. MOVEMENT OF CELLS HAS BEEN
ABOUT 15 MPH TO THE NORTH AND THIS IS A POSITIVE NOTE CONSIDERING THE
POTENTIAL FOR HEAVY RAINFALL FROM FUTURE DEVELOPING CELLS. AS
PREVIOUSLY ADVERTISED PW VALUES INCREASING TODAY TO 2.1 TO 2.3
INCHES ACROSS CWFA AND THE HIGH MOISTURE LEVELS WILL CONTINUE
THROUGH TUESDAY BEFORE SOMEWHAT LOWERING ON WEDNESDAY AS HIGHER
MOISTURE FIELD SHIFTS TO NORTH TEXAS AND OKLAHOMA. WE SHALL
CONTINUE TO MENTION LOCALLY HEAVY RAINFALL MAINLY DURING DAYTIME
HOURS THE NEXT TWO DAYS. WE MAY GET WIDESPREAD ONE INCH TOTALS
ESPECIALLY OVER OUR WESTERN HALF THE NEXT 24 HOURS. LOCALIZED
AMOUNTS TO 4 INCHES IN AREAS WHERE THERE MAY BE CONVECTIVE
TRAINING. AS PREVIOUSLY DISCUSSED WE SHALL FORGO A FLOOD WATCH
FOR NOW SINCE CONVECTIVE CELLS PRODUCING HEAVY RAIN SHOULD BE
MOVING AT A REASONABLY GOOD CLIP AND LOW LEVEL FOCUSING MECHANISM
IS NOT EVIDENT AT THIS POINT. HPC INDICATE HEAVIER PRECIPITATION
FIELD (24 HOUR TOTALS) WILL BE SHIFTING TO NORTH TEXAS ON TUESDAY.
HOWEVER PW VALUES REMAINING AT THE SAME LEVELS ON TUESDAY FOR OUR
CWFA. WE SHALL KEEP A CLOSE WATCH ON DEVELOPING SCENARIO. IF
GROUNDS BECOME QUITE SATURATED TODAY AN FFA MAY BE ISSUED FOR
TOMORROW. WE SHALL SEE. PW VALUES START TO LOWER SOMEWHAT BY
THURSDAY BUT STILL REMAINING CLOSE TO 2 INCHES. UPPER LEVEL TROUGH
HANGING ON OVER TEXAS THROUGH WEEKEND ALTHOUGH WEAKENING LATER
THIS WEEK. MODEL SOUNDINGS INDICATE SLOWER MOVEMENT OF CELLS
DURING THIS PERIOD. GFS IS HINTING AT UPPER HIGH (CENTERED OVER
THE ROCKIES) EXPANDING TO THE NORTHERN PART OF TEXAS NEXT WEEK.
HOWEVER BOTH ECMWF AND GFS STILL INDICATE A WEAKNESS OVER THE
SOUTHERN PART OF TEXAS INCLUDING OUR AREA.
AVIATION...
SCATTERED LIGHT TO MODERATE RAIN SHOWERS ARE MOVING IN TO SOUTHEAST
TEXAS FROM THE COAST THIS MORNING. TAFS CURRENTLY MENTION VCSH FROM
ALONG THE COAST TO CXO. TERMINAL CONDITIONS MAY BRIEFLY DROP TO
MVFR/IFR THRESHOLDS IN HEAVIER SHOWERS...HOWEVER PREVAILING WX
SHOULD REMAIN VFR OVER NIGHT.
WITH DAYTIME HEATING...ABUNDANT MOISTURE...AND CONVERGENT LOW LEVEL
WINDS...EXPECT MORE WIDESPREAD SHRA/TSRA ACTIVITY DURING THE DAY
MONDAY. THIS ACTIVITY WILL BE STRONGEST ALONG THE COASTAL COUNTIES
IN THE MORNING...HOWEVER COVERAGE WILL EXTEND INLAND CENTRAL TX BY
MID AFTERNOON. 44
MARINE...
SUSTAINED SURFACE WINDS NEAR 15 KNOTS AT SEVERAL MARINE REPORTING
SITES PROMPTED SCEC FLAGS TO BE EXTENDED OVER ALL COASTAL WATERS
THROUGH 18Z MONDAY AND THOUGH 00Z TUESDAY FOR OFFSHORE WATERS. THE
NEARSHORE FLAGS MAY NEED TO BE EXTENDED BEYOND 18Z DEPENDING ON HOW
WELL BOUNDARY LAYER WINDS CONTINUE TO MIX DOWN TO THE SURFACE WITH
DAYTIME HEATING.
SEAS ARE RUNNING 3 TO 4 FEET THIS MORNING...HOWEVER THEY SHOULD
APPROACH 4 TO 7 FEET BY MONDAY NIGHT AS A RESULT OF THE CONTINUED
MODERATE SE FETCH. RAIN CHANCES WILL INCREASE MON-TUE AND WIND AND
SEAS WILL BE LOCALLY HIGHER IN AND NEAR ALL STORMS. 44
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 75 85 75 87 / 80 50 70 50 50
HOUSTON (IAH) 85 77 86 76 87 / 80 50 70 50 50
GALVESTON (GLS) 85 80 86 80 87 / 80 40 60 30 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: GALVESTON BAY...
MATAGORDA BAY.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...47Hazardous weather outlook, Jun 25, 4:03 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 403 AM CDT MON JUN 25 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 261100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 403 AM CDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THE UPPER LEVEL DISTURBANCE OVER TEXAS IN COMBINATION WITH HIGH MOISTURE LEVELS WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER OUR REGION. WITH THE SHOWERS AND THUNDERSTORMS MOVING NEAR 15 MPH WE CAN EXPECT WIDESPREAD ACCUMULATIONS UP TO ONE INCH. HOWEVER TRAINING OF STRONGER THUNDERSTORMS MAY PRODUCE LOCALIZED AMOUNTS APPROACHING 4 INCHES AND THIS MAY PRODUCE MINOR STREET FLOODING. .DAY TWO...TUESDAY HIGH MOISTURE LEVELS WILL REMAIN IN PLACE OVER OUR REGION ALONG WITH THE UPPER LEVEL DISTURBANCE. WE CAN AGAIN EXPECT TO HAVE NUMEROUS SHOWERS AND THUNDERSTORMS. THIS MAY BE MORE PREVALENT OVER THE NORTHERN PORTIONS OF SOUTHEAST TEXAS. WIDESPREAD ACCUMULATIONS 1/2 TO ONE INCH IS EXPECTED. LOCALIZED AMOUNTS TO 4 INCHES DUE TO TRAINING OF STORMS IS AGAIN POSSIBLE. THE FLOOD THREAT MAY INCREASE FOR TUESDAY IF THE GROUND IS ALREADY SATURATED. .DAYS THREE THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY ALTHOUGH AVAILABLE MOISTURE SLIGHTLY DECREASES IT WILL REMAIN HIGH ENOUGH FOR SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP DURING THE LATE MORNING THROUGH THE MID EVENING HOURS EACH DAY. STORMS DURING THIS TIME PERIOD SHOULD MOVE QUITE A BIT SLOWER THAN THE ONES MONDAY AND TUESDAY AND WILL THEREFORE ALSO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINS. THE FLOOD THREAT DURING THIS TIME PERIOD DEPENDS ON THE ACCUMULATIONS ADDED UP FROM THE PREVIOUS DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME THIS WEEK FOR HEAVY RAIN AND OR FLOOD REPORTS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:52 PM CDT | Special Marine Warning | HGX | 53 min | |
| Jun 25, 4:53 PM CDT | Special Marine Warning | HGX | 67 min | |
| Jun 25, 5:48 PM CDT | Special Marine Warning | HGX | 57 min | |
| Jun 25, 6:04 PM CDT | Special Marine Warning | HGX | 86 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.